Illinois, 2005Lightning Strike in Illinois, September 19, 2005
September 19, 2005 · NWS LSX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 18, 2:23 PM CST, 10 hours 7 minutes earlier.
Area forecast discussion, Sep 18, 2:23 PM CST, 10 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
323 PM CDT SUN SEP 18 2005
.DISCUSSION...
CONCERNS THIS PKG TO BE CHCS FOR PCPN AND TEMPS NR TERM. FAIRLY
PROGRESSIVE PTTN OVR RGN THRU PD WITH SVRL S/WVS MOVG THRU MAIN
BAND OF WLYS ACRS CTRL U.S. AT UPR LVLS 500MB HI ANCHORED OVR CTRL
GLF CSTL RGN WITH S/WV OVR CTRL/SRN PLNS MOVG QUCKLY E. NAM HAS
BTR DEFINITION ON THIS FTR AND MCS DVLPD ON NOSE OF LLJ OVRNGT SAT
WITH 85H FNT ACRS FA. CLDNS FM MRNG PCPN HAS CLRD FA...AND AFTN
TEMPS SHUD APCH FCSTD HIS IN L0-MID 8OS BFR SS. STGR S/WV OVR NRN
RCKY MTNS TO MOV QUICKLY E WITH SFC LO DVLPG OVR CTRL PLNS TNGT.
LLJ AGAIN XPCTD TO DVLP OVR NRN MO WITH MCS WELL N OF FA BUT SUM
CNVCTN LIKLEY OVR NRN ZNS BY MRNG WITH GOOD MSTR CONVERGENCE AND
MIDLVL UVV.
CDFNT WL MOV SE ACRS FA ON MON REACHING KSTL APPROX 00Z TUE. MDLS
SHWG GOOD AREA OF CNVCTN ALG AND AHD OF FNT WITH SQLN DVLPMT
LIKELY DURG AFTN. WL CONT HI CHC POPS OVR FA FOR 2ND PD. TEMPS TO
BE WELL ABV NRML FOR MON WITH ONLY 4-6 DEG COOLING AFT FROPA FOR
MAXES TUE.
XTNDD PD SHUD BE DRY WITH TEMPS 5-8 DEG ABV NRML THRU LATE WK.
ANTHR CDFNT TO CROSS RGN THU NGT WITH LO CHC POPS FOR NERN ZNS FRI
AND FRI NGT.
&&
.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS 71 89 64 85 / 50 50 40 10
QUINCY 67 85 58 81 / 70 40 10 10
COLUMBIA 68 88 61 84 / 50 50 30 20
JEFFERSON CITY 68 88 61 84 / 50 50 30 20
SALEM 65 86 61 81 / 40 40 40 10
FARMINGTON 66 89 63 83 / 40 40 40 10
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WDB
Hazardous weather outlook, Sep 18, 1:45 PM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CDT SUN SEP 18 2005
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
245 PM CDT SUN SEP 18 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...ESPECIALLY
FOR AREAS NORTH OF INTERSTATE 70. THE PRIMARY THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL. SIMILAR FORCES WILL BE AT WORK THIS
EVENING ACROSS NORTHERN MISSOURI TO DEVELOP ANOTHER THUNDERSTORM
COMPLEX...SIMILAR TO THE ONE THAT WENT ACROSS SOUTHERN MISSOURI THIS
PAST MORNING. THE BEST CHANCES FOR THUNDERSTORMS WILL ALSO BE NORTH
OF INTERSTATE 70.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE AREAWIDE MONDAY AS A COLD
FRONT MOVES THROUGH. SOME STORMS MAY BE SEVERE...ESPECIALLY FOR AREAS
SOUTHEAST OF THE ST LOUIS METROPOLITAN AREA.
THE CHANCE FOR THUNDERSTORMS WILL RETURN FRIDAY AND
SATURDAY...ESPECIALLY FOR NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS...AS A FRONTAL BOUNDARY EDGES OUR AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED TONIGHT...ESPECIALLY ACROSS AREAS NORTH OF
INTERSTATE 70.
TES
Lightning, Macoupin
- When
- September 19, 12:30 AM CST
- Where
- Macoupin County, Chesterfield
- Reported by
- NEWSPAPER
- Coordinates
- 39.261, -89.924 (the zone’s center; the record gives no point)
A man died in his home from smoke inhalation due to a fire that was started by a lightning strike. The 89 year old man was found in the rubble of the home which was completely destroyed by the fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Oregon, September 19 to 20, 2005$1.0 million · 1 event
- Hail in Iowa, September 19, 2005$75,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Indiana, September 19, 2005$29,000 · 62 kt wind · 22 events
- Tornado in Illinois, September 19, 2005F1 · 1 event
- Hail and Damaging Winds in Illinois, September 19, 2005$2,000 · 1.75 in hail · 23 events
- Damaging Winds in Indiana, September 19, 20051 injured · $7,000 · 60 kt wind · 4 events
- Hail and Damaging Wind in Missouri, September 19, 20051.75 in hail · 8 events
- Lightning Strikes in California, September 19 to 20, 2005$1,000 · 6 events
- Hail and Damaging Wind in Missouri, September 19, 20052 in hail · 5 events
- Hail in Missouri, September 19, 20052.5 in hail · 5 events
- Hail and Damaging Winds in Ohio, September 19, 2005$9,000 · 50 kt wind · 5 events
- Hail and Damaging Wind in Illinois, September 19, 2005$11,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5475982.